MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR; FOLDERS AND INJECTORS , INRAOCULAR LENS (IOL)

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR; FOLDERS AND INJECTORS , INRAOCULAR LENS (IOL)
Model Number IV
Medical Device Problem Codes Device Damaged by Another Device (2915); Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/14/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A healthcare professional reported that during a cataract surgery with an intraocular lens (iol) implant procedure, when surgeon was inserting the lens in the eye, surgeon verbalized when rotating forward the injector for the iol go in the eye, noticed that the tip of the injector was above the lens.The initial lens had a scratch located at the center of the lens and scrub nurse reloaded a new lens.The surgeon decided to cut and explant the iol and inserted a new one and used company another injector.
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.11.One opened company handpiece in a sterilization pouch was returned for evaluation for the report that the tip of the injector was above the lens.A visual inspection of the intraocular lens (iol) handpiece injector was performed and was found to be nonconforming with the plunger bent.A dimensional inspection for plunger position height was performed and was found non-conforming due to the bent condition of the plunger.A functional thread to barrel engagement check was performed and was found to be conforming.Device/batch record review: a review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The investigation conducted a non-conformance review of the reported lot number.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information received, the investigation was unable to identify the root cause or origin of the reported event.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR
Common Device Name
FOLDERS AND INJECTORS , INRAOCULAR LENS (IOL)
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24279562
Report Number2523835-2026-00131
Device Sequence Number9962630
Product Code MSS
UDI-Device Identifier00380659777745
UDI-Public(01)00380659777745(17)320531(11)220519(10)14PM9K
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K212039
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIV
Device Catalogue Number8065977774
Device Lot Number14PM9K
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/15/2026
Supplement Date Received by Manufacturer05/08/2026
Initial Report FDA Received Date02/06/2026
Supplement Report FDA Received Date05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC IOL.; DUOVISC VISCOELASTIC SYSTEM.; UNSPECIFIED CARTRIDGE.
Patient SexUnknown